I went to my pcp because I could feel my blood pressure was high and it registered as 194/95. He ordered lab work, then later that day sent me to the ER because my potassium level was 2.7. While I was there, my blood pressure dropped to 50/33. I take 100 mg of Topamax a day for complicated migraines and 10 mg Maxalt Mlt prn for same, but I had taken no medication at all that day. What would cause my blood pressure to fluctuate so dramatically? I know my body well, and this is not the first time this has happened. The ER physician said this was a problem for my pcp, but my pcp is clueless and I need answers. Any help would be greatly appreciated. Thank you.
Have you had your aldosterone level tested to check for primary aldosteronism, which can cause low potassium and high blood pressure? Kidney function? Have you had your plasma free metanephrines tested, perhaps the best screening test available to try to rule out rare catecholamine emitting tumor called pheochromocytoma, which can cause episodic spikes in blood pressure and headaches? Were you in tremendous pain when the blood pressure was high versus when it was low?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.